Eigenvalue Variance Bounds for Covariance Matrices

S. Dallaporta

2015, v.21, Issue 1, 145-176


This work is concerned with finite range bounds on the variance of individual eigenvalues
of random covariance matrices, both in the bulk and at the edge of the spectrum. In a preceding paper,
the author established analogous results for Wigner matrices \cite{Da_2012_variance_bound_wigner} and stated the results for covariance matrices. They are proved in the present paper. Relying on the LUE example, which needs to be investigated first, the main bounds are extended to complex covariance matrices by means of the Tao, Vu and Wang Four Moment Theorem and recent localization results by Pillai and Yin. The case of real covariance matrices is obtained from interlacing formulas.

Keywords: random matrices; variance bounds; eigenvalue counting function; localization; Four Moment Theorem; Wasserstein distance


Please log in or register to leave a comment

There are no comments yet